Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 26, 2026, 2:16 PM CDT for 24 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Mar 27, 2026, 3:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 2:16 PM CDT (19:16 UTC)
- In effect from
- Mar 27, 2026, 3:00 AM CDT
- Expired
- Mar 27, 2026, 9:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
All 26 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS74 KMAF 261916 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 116 PM MDT Thu Mar 26 2026 NMZ027-TXZ270-271-270330- /O.UPG.KMAF.HW.A.0007.260327T0900Z-260328T1600Z/ /O.NEW.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/ /O.NEW.KMAF.DU.Y.0004.260327T1400Z-260328T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 116 PM MDT Thu Mar 26 2026 /216 PM CDT Thu Mar 26 2026/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ FRIDAY TO 6 AM MDT /7 AM CDT/ SATURDAY... ...BLOWING DUST ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 55 mph with gusts up to 70 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, from 3 AM MDT /4 AM CDT/ Friday to 6 AM MDT /7 AM CDT/ Saturday. For the Blowing Dust Advisory, from 8 AM MDT /9 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 272>279-270330- /O.NEW.KMAF.DU.Y.0004.260327T1400Z-260328T0200Z/ /O.NEW.KMAF.WI.Y.0009.260327T1400Z-260328T0200Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster- Including the cities of Alpine, Snyder, Big Lake, Van Horn, Mentone, Marfa, Fort Davis, Gail, Lamesa, Crane, Pecos, Eunice, McCamey, Garden City, Artesia, Odessa, Colorado City, Big Bend National Park, Big Spring, Jal, Rankin, Stanton, Tatum, Fort Stockton, Marathon, Lovington, Hobbs, Kermit, Monahans, Carlsbad Caverns NP, Andrews, Dryden, Midland, Carlsbad, Sanderson, Seminole, and Panther Junction 116 PM MDT Thu Mar 26 2026 /216 PM CDT Thu Mar 26 2026/ ...BLOWING DUST ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the Wind Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 8 AM MDT /9 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ TXZ280-270330- /O.NEW.KMAF.WI.Y.0009.260327T1400Z-260328T0200Z/ Chisos Basin- Including the cities of Chisos Basin and Big Bend National Park 216 PM CDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chisos Basin. * WHEN...From 9 AM to 9 PM CDT Friday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ 93
3 follow-up statements
751 WWUS74 KMAF 262128 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 PM MDT Thu Mar 26 2026 NMZ027-TXZ270-271-270530- /O.EXT.KMAF.DU.Y.0004.260327T0900Z-260328T0200Z/ /O.CON.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 328 PM MDT Thu Mar 26 2026 /428 PM CDT Thu Mar 26 2026/ ...BLOWING DUST ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ FRIDAY TO 6 AM MDT /7 AM CDT/ SATURDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the High Wind Warning, northeast winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the Blowing Dust Advisory, from 3 AM MDT /4 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday. For the High Wind Warning, from 3 AM MDT /4 AM CDT/ Friday to 6 AM MDT /7 AM CDT/ Saturday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 272>279-270530- /O.EXT.KMAF.DU.Y.0004.260327T0900Z-260328T0200Z/ /O.EXT.KMAF.WI.Y.0009.260327T0900Z-260328T0200Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster- Including the cities of Fort Stockton, Big Spring, Big Lake, Tatum, Mentone, Fort Davis, Colorado City, Sanderson, Snyder, Garden City, Stanton, Crane, Panther Junction, Carlsbad Caverns NP, Seminole, Alpine, Carlsbad, Jal, Artesia, Monahans, Kermit, Dryden, Pecos, Rankin, Gail, Lamesa, Hobbs, Marfa, Big Bend National Park, Midland, Eunice, Odessa, Lovington, Van Horn, Marathon, McCamey, and Andrews 328 PM MDT Thu Mar 26 2026 /428 PM CDT Thu Mar 26 2026/ ...BLOWING DUST ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ FRIDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the Wind Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 3 AM MDT /4 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ TXZ280-270530- /O.EXT.KMAF.WI.Y.0009.260327T0900Z-260328T0200Z/ Chisos Basin- Including the cities of Big Bend National Park and Chisos Basin 428 PM CDT Thu Mar 26 2026 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 9 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chisos Basin. * WHEN...From 4 AM to 9 PM CDT Friday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ Lindsey
468 WWUS74 KMAF 270605 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1205 AM MDT Fri Mar 27 2026 NMZ027-TXZ270-271-272100- /O.EXT.KMAF.DU.Y.0004.260327T0800Z-260328T0200Z/ /O.CON.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1205 AM MDT Fri Mar 27 2026 /105 AM CDT Fri Mar 27 2026/ ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ FRIDAY TO 6 AM MDT /7 AM CDT/ SATURDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 55 mph with gusts up to 70 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the Blowing Dust Advisory, until 8 PM MDT /9 PM CDT/ Friday. For the High Wind Warning, from 3 AM MDT /4 AM CDT/ Friday to 6 AM MDT /7 AM CDT/ Saturday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 272>279-272100- /O.EXT.KMAF.DU.Y.0004.260327T0800Z-260328T0200Z/ /O.EXT.KMAF.WI.Y.0009.260327T0800Z-260328T0200Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster- Including the cities of Tatum, Big Lake, Panther Junction, Garden City, Carlsbad, Mentone, Andrews, McCamey, Monahans, Alpine, Eunice, Big Spring, Rankin, Odessa, Marathon, Midland, Dryden, Stanton, Marfa, Sanderson, Van Horn, Crane, Jal, Lovington, Snyder, Colorado City, Fort Davis, Hobbs, Seminole, Lamesa, Gail, Kermit, Big Bend National Park, Artesia, Pecos, Fort Stockton, and Carlsbad Caverns NP 1205 AM MDT Fri Mar 27 2026 /105 AM CDT Fri Mar 27 2026/ ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ FRIDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ FRIDAY... * WHAT...For the Blowing Dust Advisory, visibility between one to three miles in blowing dust expected. For the Wind Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 8 PM MDT /9 PM CDT/ Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ TXZ280-272100- /O.EXT.KMAF.WI.Y.0009.260327T0800Z-260328T0200Z/ Chisos Basin- Including the cities of Big Bend National Park and Chisos Basin 105 AM CDT Fri Mar 27 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one to three miles in blowing dust expected. For the Wind Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Chisos Basin. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ Lopez
549 WWUS74 KMAF 280223 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 823 PM MDT Fri Mar 27 2026 NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 272>279-280330- /O.EXP.KMAF.DU.Y.0004.000000T0000Z-260328T0200Z/ /O.EXP.KMAF.WI.Y.0009.000000T0000Z-260328T0200Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster- Including the cities of Artesia, Alpine, Jal, Garden City, Stanton, Big Spring, Big Bend National Park, McCamey, Monahans, Van Horn, Crane, Sanderson, Seminole, Dryden, Odessa, Hobbs, Fort Stockton, Panther Junction, Carlsbad, Kermit, Marathon, Midland, Fort Davis, Colorado City, Marfa, Eunice, Rankin, Mentone, Lovington, Carlsbad Caverns NP, Big Lake, Tatum, Snyder, Lamesa, Gail, Andrews, and Pecos 823 PM MDT Fri Mar 27 2026 /923 PM CDT Fri Mar 27 2026/ ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Northeasterly winds are gradually diminishing across southeast New Mexico and much of west Texas. Visibility from blowing dust has also greatly improved. The Blowing Dust Advisory and Wind Advisory that was in effect has been allowed to expire. $$ NMZ027-TXZ270-271-281200- /O.EXP.KMAF.DU.Y.0004.000000T0000Z-260328T0200Z/ /O.CON.KMAF.HW.W.0011.000000T0000Z-260328T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 823 PM MDT Fri Mar 27 2026 /923 PM CDT Fri Mar 27 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... ...BLOWING DUST ADVISORY HAS EXPIRED... * WHAT...East winds 35 to 45 mph with occasional higher gusts. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, including Guadalupe Pass. * WHEN...Until 6 AM MDT /7 AM CDT/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People driving high-profile vehicles should strongly consider postponing travel until the winds subside. && $$ TXZ280-280330- /O.EXP.KMAF.WI.Y.0009.000000T0000Z-260328T0200Z/ Chisos Basin- Including the cities of Big Bend National Park and Chisos Basin 923 PM CDT Fri Mar 27 2026 ...WIND ADVISORY HAS EXPIRED... Northeasterly winds are gradually diminishing. The Wind Advisory that was in effect has been allowed to expire. $$ Lindsey
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:28 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Updated at 1224 PM CDT Thu Mar 26 2026
- Record-breaking high temperatures are expected again today.
- Elevated to near-critical fire weather conditions are anticipated again today, especially over Southeast New Mexico and adjacent areas of West Texas.
- A strong cold front is expected to sweep through the region Friday morning, bringing windy conditions to the area (especially Guadalupe Pass) and a much cooler weekend.
Area forecast discussion, Mar 26, 12:28 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1228 PM CDT Thu Mar 26 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1224 PM CDT Thu Mar 26 2026
- Record-breaking high temperatures are expected again today.
- Elevated to near-critical fire weather conditions are
anticipated again today, especially over Southeast New Mexico
and adjacent areas of West Texas.
- A strong cold front is expected to sweep through the region
Friday morning, bringing windy conditions to the area
(especially Guadalupe Pass) and a much cooler weekend.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 345 AM CDT Thu Mar 26 2026
The heat continues, at least for one more day. WV imagery this
morning shows that the upper ridge has developed east over the past
24 hours, and is currently centered over Chihuahua. This feature
will provide one last day of balmy weather for West Texas and
Southeast New Mexico. As expected, Midland International Air &
Space Port hit a high of 93 F, beating the old record of 92 set in
2020.
Latest observations show return flow over the plains, w/the KMAF VWP
showing a 40 kt LLJ right off the deck to assist, courtesy of
leeside troughing over the Front Range. This will keep overnight
minimums over 20 F above climatology.
Starting from such warm lows, record-breaking temperatures are
expected again this afternoon, aided by mostly sunny skies,
increasing thicknesses under the ridge, and return flow. This will
be the warmest day this forecast as highs plateau a good 20-25 F
above normal. The only downside to this will be elevated fire
weather conditions. See fire wx discussion below for more details.
To spoil the warmer weather, another cold front arrives late
tonight/Friday morning, w/the latest NAM buffer soundings holding
steady with a fropa at KMAF at around 11Z. Although fropa timing
hasn't changed, models have strengthened the front/CAA, and now NBM
cools highs Friday afternoon to ~ 5-10 F below normal, almost 30 F
cooler than this afternoon! This will also make for a strong
gradient/windy Friday, and we'll issue a High Wind Watch for the
Guadalupes/Delawares, especially KGDP, where high gap winds will
develop late tonight through Saturday morning. This may need to be
expanded onto the adjacent plains later. Wind advisories will be
needed Friday over the rest of Southeast New Mexico and most of West
Texas. Dry soils ensure dust advisories will be needed, as well.
Unfortunately, this does not appear to be the fabled Easter cold
spell, as both the GFS and ECMWF hint at another cold front during
the first week or so of April. Stay tuned...
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 345 AM CDT Thu Mar 26 2026
Friday night, a stratus deck is forecast to develop behind the
front, and models develop isolated rain showers over the southeast
Permian Basin/lower Trans Pecos. Saturday, surface winds are
forecast to veer back to return flow, but late enough that highs
will only recover a degree or so from Friday's.
The upper ridge will continue developing east through Texas and into
the Gulf the rest of the week. Sunday, with return flow cranking
again, a more substantial recovery begins as highs leap over 15 F,
to around 10 F above normal. Monday afternoon/evening, convection
will be possible as a shortwave moves through the region.
Temperatures will then inch up under zonal-to-southwest flow aloft
through Tuesday afternoon, when highs climb into the 90s many
locations, around 15 F above normal. Wednesday, models bring a Pac
front through the area, shaving a couple of degrees off highs.
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Thu Mar 26 2026
VFR conditions remain through tonight with mainly southerly winds.
Occasional gusts possible through tonight. A cold front moves
through the region between 10z-14z on Friday. Winds shift to the
north and northeast and increase significantly. Reductions in VIS
due to BLDU are expected, but not included with this issuance.
&&
.FIRE WEATHER...
Issued at 345 AM CDT Thu Mar 26 2026
Fire wx concerns will continue today due to unseasonably warm
temperatures. Low single-digit RH continues, along with ERCs 75+
percentile, with increasing severity running southeast-to-northwest
and into Southeast New Mexico. Fuels remain dry/critically dry, as
well, closely correlating w/ERCs. The one missing ingredient
continues to be substantial 20-ft winds. Under the upper ridge,
they just can't develop sufficiently to warrant a warning attm. That
said, only elevated to near-critical conditions at best are
anticipated today. The area of concern will be Southeast New Mexico
and adjacent areas of West Texas, where increased 20-ft winds will
coincide with critical relative humidity.
A strong cold front arrives Friday, and this may result in a few
hours of isolated critical fire wx conditions along/behind the front
before cooler temperatures advect into the region. However, the
timing of the front (late night/early morning) looks to be such that
the higher winds occur before warmer temperatures have a chance to
materialize. Thus, we'll forgo any watch/warning products attm.
Instead, we'll highlight the front in routine products.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 55 66 43 68 / 0 0 10 0
Carlsbad 55 68 45 70 / 0 0 0 0
Dryden 60 83 51 71 / 0 0 20 0
Fort Stockton 60 71 46 70 / 0 0 10 0
Guadalupe Pass 53 61 40 63 / 0 0 0 0
Hobbs 50 63 41 68 / 0 0 0 0
Marfa 50 68 35 68 / 0 0 0 0
Midland Intl Airport 56 66 44 68 / 0 0 10 0
Odessa 56 66 45 68 / 0 0 10 0
Wink 54 67 44 69 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late tonight through Saturday morning for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Watch from late tonight through Saturday morning for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...93The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:30 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| Mar 26, 2:16 PM CDT | Blowing Dust Advisory | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 31 hr |
| Mar 26, 2:16 PM CDT | High Wind Warning | MAF | Culberson | 41 hr |
Nearby
Wind Advisories in Texas, 2026Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.